# SDR 2010F00192

- Difficulty date: November 23, 2009
- Submitted: August 20, 2010
- Operation: Air carrier
- Aircraft: N59764
- Make and model: Piper PA-31-350
- Aircraft serial: 317652037
- Aircraft time: 26,109 hours
- Engine: Lyc LTIO540J2BD
- Engine time: 5,191 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Cam Follower
- Condition: Corroded
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXCESSIVE CAM LOBE WEAR IS CAUSING POWER LOSS AND EARLY REMOVAL OF SEVERAL OF OUR ENGINES. THIS ENGINE WAS REMOVED AT 1650.2 TTSO WITH 549.8 REMAINING ON OUR 2200HR O/H INTERVAL. HAVE BEEN IN CONTACT WITH MFG TECH SUPPORT FOR AN EXTENDED PERIOD OF TIME NOW NAD HAVE YET TO FIND A SOLUTION. IT SEEMS THAT FOR SOME REASON USUALLY ONE CAM FOLLOWER WILL BECOME "PITTED" AND BEGIN TO ACCELERATE WEAR ON THE LOBE THAT IT RIDES ON. NO IDEA WHAT IS CAUSING THE PITTING OR HOW TO PREVENT IT. WE USE ONLY FACTORY REMANUFACTURED ENGINES IN OUR ENTIRE FLEET.
